Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Truvada Kaletra And The Effects On The Liver

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Truvada+Kaletra or Truvada+Viramune

Hi, I'm ready to start meds for first time and my Dr. has recommended two options for me. Truvada+Kaletra or Truvada+Viramune. I would like the option that has the least side effects and least toxic. I'm a little concerned with the possible...
Edwin DeJesus, M.D., F.A.C.P.

Response from Edwin DeJesus, M.D., F.A.C.P.

...Both of those regimens are very effective in treating HIV, but the side effects profiles are quite different. Kaletra has been associated more with gastrointestinal Read more »

Kaletra is somewhat still effective. Should I change?

My viral load bounces between 50 to 380. Genotype testing suggest virus is somewhat sensitive but... Read more »

PEP, alcohol, and liver damage?

Hi Dr. Henry-Sorry for one last question. I'm on the last few days of a PEP regimen (Truvada and... Read more »
Articles
Test Positive Aware Network

Viread

...incidence, include kidney toxicities and low blood phosphate. Rare but potentially serious toxicity with all NRTIs: enlarged, fatty liver (hepatomegaly with steatosis) and lactic acidosis (accumulation of lactate in the blood and abnormal... Read more »
The Body's "Ask the Experts" Forums

FAQs About Truvada (Tenofovir/FTC) From The Body's "Ask the Experts" Forums

... Starting Treatment | Switching Treatment | Dosage | Side Effects | Coinfections | Truvada as PEP (Post-Exposure Prophylaxis) | Availability Starting Treatment My HIV diagnosis Read more »
The Well Project

HIV Drug Chart/Overview

...diarrhea,headaches, skin rash, skin discoloration Serious Side Effects: Buildup of lactic acid in the blood, enlarged liver,lipodystrophy Special Considerations: Get tested for hepatitis B (HBV) before... Read more »
AIDS InfoNet

Tenofovir (Viread)

...What Is Tenofovir? Who Should Take Tenofovir? What About Drug Resistance? How Is Tenofovir Taken? What Are the Side Effects? How Does Tenofovir React With Other Drugs? What Is Tenofovir? Tenofovir (Viread), also called bis-POC... Read more »
Connect With Others

advice needed..

Posted by cdhaileyp7, 3 Replies
...effects. The last combo was Kaletra and Truvada, I was on it for a few days and then I started getting some really bad pains in my liver/pancreas area so I quit the meds. I am wondering if it would help for me to try to detoxify my body before... Read more »

26 years AIDS survior

Posted by AaronK, 3 Replies
...I had AIDS for many years now and was the lucky one's to surive... the clinical studies.... long term side effects... and the worst isolation. I'm 26 years old and i was dianosed in 1988 when i was five years old. My parents didn't know why Read more »

Late presenter......

Posted by Anonymous, 15 Replies
...commenced therapy with similar labs to myself, and on these combo's? If so, what did you think of each one? What are the side effects like? Also, do you make a complete recovery, and go on to lead a normal lifestyle? This is one of my main... Read more »

Results and Cholesterol

Posted by movingon, 6 Replies
Hi All I started meds about 9 weeks ago when my CD4 was 282, and V/L was 306,000. I just got latest results and CD4 is 407, V/L is 2,800. I am reasonably happy with these results. However - my cholesterol has risen. I go to the gym almost every... Read more »